It is currently Sun Aug 20, 2017 12:21 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Thu Jul 05, 2012 3:21 pm 
Offline
Super Poster
Super Poster

Joined: Fri Jan 07, 2011 12:02 am
Posts: 166
Some posts have mentioned Benzos (Valium) as being useful when quitting Bup. Caution is advised because of the addictive potential of Valium and the long hard withdrawal.

Currently taking Bup. 16mg for 1.5 yrs.

Long before Bup. the Benzo Rx started 10 years ago at 9mg Ativan (high). After 6 years a crossover to Valium at 30mg and a taper to the current 4mg. of Valium.

The "last few mg the hardest to quit" seems to apply very much to the Valium. I am on a taper program that is very slow but am starting to wonder if is a good idea to taper Valium to zero when the W/D is extreme. Others have 'used' Valium to taper or quit Bup., and I am discarding it when it apparently helped some symptoms at slightly higher levels.

I am wondering if I should continue this painful taper, or try to increase valium and let it help in a taper and quit of Bup,

Or, would the current elimination of Valium be a good thing since two drugs at once is always a problem?

Dizzy and sick from low Valium levels seems to cover up the good done by Bup. I just m not sure how the Bup is functioning with this slow taper of Valium. Not to mention Valium helps with sleep problems in all phases of Bup taking, tapering, or quitting. Sleep is pretty bad now, below 4mg of Valium.

One goal would be the elimination of all drugs. The other, taking only Bup at a lower level of approx. 10 mg.

What to do with Valium while trying one goal or another is hard to figure out. The Valium dose is not relatively small, but not acting actually small.

Thanks for any suggestions about these two together.

S


Top
 Profile  
 
 Post subject: Benzos
PostPosted: Thu Jul 05, 2012 3:36 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Wed Jul 04, 2012 1:00 pm
Posts: 7
Im not a downner guy, is Xanax a benzo? Well it may be due to the fact that I am a chronic pain patience, butt my Doc. scripted me 0.5mg of Alprazolam at bed time for sleep. He said " it is very important that you sleep jack on Suboxone!"
On my script for sub it says 'FOR CHRONIC PAIN'. Is that unusual?. 3rd day, no side effect, no craves, sleep like a babe. Still no morning wood butt I can hope!... peace...jack 8)

_________________
GOD is DEAD!... Friedrich Nietzsche, 1874

NIETZSCHE is DEAD!... GOD, 1900


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 05, 2012 5:37 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat May 01, 2010 3:46 pm
Posts: 461
Location: South Florida
Hey scruffy,

I got tapered off of Valium and I found the last bit of the taper to be just like the higher bits. Nothing like sub and the sub ceiling effect making the last part hard. Also some good news, getting off benzos is the most liberating thing I have ever done! No more anxiety. They really can screw you up, well they did to me...

Th worst thing about Valium and other benzos is that being physically addicted to them has very little "reward". The main withdrawal symptom is extreme anxiety. think about that, the med we took to help out anxiety gives us its own anxiety after we are phsically addicted and don't take it!!

Being on benzos for 10 years means they are probbly not going to help you come off sub. The people who are prescribed Valium to help sub taper are ideally benzo-naive. They don't take them regularly. This is why they are given only a week or 2 supply for example probably at very low doses. It helps them because it actually works and does what its supposed to.

All this is only my opinion but I have experienced it. The more I think about this, it makes a lot of sense with how u have been struggling. I could not imagine trying to taper suboxone and Valium at the same time!!! How can you tell what is what? What symptom is which. Most people report very little trouble tapering sub above 10mg. Don't you think the Valium is causing you all that anxiety? I really do. If it was me I would just continue the sub, stay stable, get to the finish line on the Valium taper and you will be feeling great after its done. THEN taper the sub. For me anyway, I couldn't believe it how good I felt a month or so after my Valium taper was done. All my anxiety had been caused by benzos and taking them for so long, once I was done, no more. Pm me about if u like scruff.

Hope u feel better soon

-Glen


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Jul 05, 2012 6:24 pm 
Offline
Average Poster
Average Poster

Joined: Wed Jun 13, 2012 11:12 am
Posts: 29
scruffy

I am not a doctor, but am a former opiate and benzo addict. Heroin ~2g/day, Klonopin 10mg/day. I've been off Suboxone for nearly 4 weeks after 3 years of use.

Kicking opiates and benzos at the same is hell. I was in detox for a week and a half. The final benzo kick sneaks up on you and extreme anxiety was also the most noticeable symptom for me. I'd follow glen bee's advice and slowly taper off the Valium. Your Suboxone dose is fairly high so I hope that you are not planning to jump off any time soon. I jumped off at 1mg and there were plenty of side effects for the first 10 days or so.

I also think that if you can successfully get off the Valium after such extended use it will give you quite a bit of positive encouragement and confidence to begin tapering off Suboxone. My experience was that it was easy to taper in halves every few months until I got to ~1mg or below. This is where the physical pain began to kick in and I decided to jump off. I was also taking two doses per day and when I tried to do one dose it didn't go over so well, probably because of my fast metabolism. Your Valium dose is quite low, but I know of people that experienced significant withdrawal from 0.125-0.25/mg Klonopin per day. It varies from person to person, and as always a lot of it has to do with our minds. Stay strong and you can do it - and remember that checking yourself into a detox is always an option.

Let us know if there is anything we can do to help and I am more than happy to share my benzo experience offline if that helps.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 05, 2012 6:37 pm 
Offline
Super Poster
Super Poster

Joined: Thu Apr 19, 2012 2:27 pm
Posts: 103
hi scruffy,

just out of curiosity, have you tried lowering you suboxone dose at any point in time?


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group